Please login or register.

Login with username, password and session length
Advanced search  

News:

Not a Forum member? You can still subscribe to our Free Newsletter

twitter facebook instagram blogger

Pages: 1 [2]

Author Topic: Shortness of breath - desperate  (Read 625 times)

Jules53

  • Member
  • *
  • Posts: 281
Re: Shortness of breath - desperate
« Reply #15 on: July 14, 2019, 02:59:42 PM »

I was on Femseven Conti for over 18 months and it suited me until they discontinued it.

I used Oestrogel and Utrogestan for 6 weeks and it made me itch profusely. The most recent one I tried, again for 6 weeks, was Evorel 50 patches and Utrogestan vaginally but it made the anxiety much worse. I feel like I'm going round and round in circles with it all and need to get back to work, but I feel so unwell😓.

Thanks X
Logged

jillydoll

  • Member
  • *
  • Posts: 1167
  • Hiya
Re: Shortness of breath - desperate
« Reply #16 on: July 14, 2019, 03:29:05 PM »

I get that awful feeling sometimes that feels like my lungs arenít filling up.
I put it down to anxiety...too much over breathing, and not enough carbon dioxide like Joaniepat says.....x
Logged
Live.love.laugh. 😉

Jules53

  • Member
  • *
  • Posts: 281
Re: Shortness of breath - desperate
« Reply #17 on: July 14, 2019, 04:18:18 PM »

Thanks JD. Are you on HRT at the moment and does it help? The shortness of breath is pretty much all the time. I'm convinced it's hormonal x
Logged

Jari

  • Member
  • *
  • Posts: 339
Re: Shortness of breath - desperate
« Reply #18 on: July 14, 2019, 05:07:41 PM »

Jules, just thought, have you read the leaflets that come with the meds? Anything on them re anxiety/breathing etc?

I do think you should stop all and then keep a diary over next few days/weeks as to how things are...

I can only say with me, the hrt also caused horrendous anxiety and frightening breathing problems and when I came off it, these side effects went.

Hope you feel better soon. X
Logged

Countrygirl

  • Member
  • *
  • Posts: 498
Re: Shortness of breath - desperate
« Reply #19 on: July 14, 2019, 05:48:21 PM »

Jules53 since you came off the meds & hrt have you noticed any improvement or has it got worse as I noticed you said it's been a couple of weeks now x

I totally get what you mean with the anxiety as just getting through the day is as far ahead as you can see, I've had anxiety since a teen and have had the breathing thing especially when the anxiety is kicking off x
Logged
Perimenopausal merina coil, evorel 25 & oestrogel x

I can but try and get through this x

dangermouse

  • Member
  • *
  • Posts: 980
Re: Shortness of breath - desperate
« Reply #20 on: July 14, 2019, 06:59:59 PM »

Just to add it also could be serotonin withdrawal. Itís now advised to take months to come off of SSRIs, lowering the dose down to a crumb, due to the withdrawal effects which can influence balance and breathing and cause anxiety and brain zaps.

My mum suffered terribly and wasnít on them for long.

I would agree with Jari and not take anything else until your brain has space to calm down.
Logged
50, perimenobloodypausal.

Dorothy

  • Member
  • *
  • Posts: 1082
Re: Shortness of breath - desperate
« Reply #21 on: July 14, 2019, 07:41:13 PM »

Thanks Dorothy- very interesting.

I have just Googled and it doesn't look like there's a course in Gloucestershire where I live. I am having breathing physiotherapy and have been practicing the exercises but they don't seem to be working.  I'm also having counselling and CBT so am trying everything. Have you suffered with the shortness of breath in meno and  are you on HRT?

Thanks again x

I have always had breathing problems, especially when stressed.  It's got worse in the past few years, so maybe linked to meno - certainly, I always used to be worse just before menstruating, so it would make sense for the worsening to be linked to meno.  I'm not on HRT at the moment.
Logged
Some days I have mood swings; other days, I have the whole mood playground.

Jules53

  • Member
  • *
  • Posts: 281
Re: Shortness of breath - desperate
« Reply #22 on: July 14, 2019, 08:36:45 PM »

Thanks ladies.

Countrygirl- I have seen a bit of improvement with the anxiety but the breathing is awful.

Danger mouse- I think you could be right a out serotonin withdrawal. So sorry to hear your mum suffered - how long was she on them and how long did it take the withdrawals to go? Did she have to go back on them and wean off?

Dorothy - I feel your pain with the breathing.  It has happened before in perimenopause and now it's back again😓. Do you still have it of has it eased?

I'm so confused! Thanks again x

Logged

Dorothy

  • Member
  • *
  • Posts: 1082
Re: Shortness of breath - desperate
« Reply #23 on: July 14, 2019, 09:40:55 PM »

I've been getting it a lot, but I think it may be linked to chest pain which in turn is linked to what my GP suspects is psoriatic arthritis.  So difficult to tell if the worsening is due to meno, auto-immune issues or something else!  But I'm guessing there will be at least a partial link to meno. (I'm still in peri, and it definitely is bad about 24-48 hours before starting to bleed)
Logged
Some days I have mood swings; other days, I have the whole mood playground.

jillydoll

  • Member
  • *
  • Posts: 1167
  • Hiya
Re: Shortness of breath - desperate
« Reply #24 on: July 15, 2019, 05:48:21 PM »

Yes Iím on Femoston Conti. And although itís made my anxiety better than it was, I still get it in background, and makes me feel like I canít breathe properly. Itís very low key now, and I can handle it, itís more of a nuisance to me now, rather than dictating to me.
I do take an antihistamine sometimes, which does help me a lot, it relaxes me and then my breathing goes back to normal, if only for a respite....just lately, it hasnít been there at all, so I do think itís hormonal, because everything is still the same in my life, nothings changed at all...xxx
Logged
Live.love.laugh. 😉

dangermouse

  • Member
  • *
  • Posts: 980
Re: Shortness of breath - desperate
« Reply #25 on: July 15, 2019, 08:56:15 PM »

Thanks ladies.

Danger mouse- I think you could be right a out serotonin withdrawal. So sorry to hear your mum suffered - how long was she on them and how long did it take the withdrawals to go? Did she have to go back on them and wean off?


She had been off and on over 2 years but only months at a time. She was given all sorts of vertigo drugs by the gp (as was worse symptom) and then went on a different SSRI in desperation and became worse for 3 weeks, then it calmed down and completely stopped. After 2 months she weaned back off more slowly, had some bowel issues but much better now.

I think the issue is that they ramp up brain activity but then the brain is left in an overwhelmed state when the drug is reduced/stopped.
Logged
50, perimenobloodypausal.
Pages: 1 [2]